Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 14, 2015, 3:08 PM CDT for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 3:08 PM CDT (20:08 UTC)
- In effect from
- Mar 15, 2015, 12:00 PM CDT
- Expired
- Mar 15, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWUS83 KOAX 142008 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 PM CDT SAT MAR 14 2015 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>093-150415- /O.UPG.KOAX.FW.A.0003.150315T1700Z-150316T0100Z/ /O.NEW.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 308 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND PORTIONS OF WEST-CENTRAL IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING WILL NOT BE RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ056-069-079-080-090-091-150415- /O.CON.KOAX.FW.A.0003.150315T1700Z-150316T0100Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- 308 PM CDT SAT MAR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING WILL NOT BE RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
725 WWUS83 KOAX 150000 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 700 PM CDT SAT MAR 14 2015 ...EXTREME FIRE DANGER SUNDAY... .THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTH OR SOUTHWEST WINDS WILL CREATE DANGEROUS POTENTIAL FOR FIRES ON SUNDAY. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>093-151000- /O.CON.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 700 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND PARTS OF WEST-CENTRAL IOWA... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ056-069-079-080-090-091-151000- /O.CON.KOAX.FW.A.0003.150315T1700Z-150316T0100Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- 700 PM CDT SAT MAR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO AROUND 30 MPH. * RELATIVE HUMIDITY...DROPPING TO AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING WILL NOT BE RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
399 WWUS83 KOAX 150848 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 348 AM CDT SUN MAR 15 2015 ...EXTREME FIRE DANGER SUNDAY AND POTENTIALLY MONDAY... .THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CREATE DANGEROUS CONDITIONS FOR FIRES SUNDAY AFTERNOON. ANY FIRES THAT START WILL QUICKLY BECOME HARD TO CONTROL. SIMILAR CONDITIONS ARE POSSIBLE MONDAY AFTERNOON FOR PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA AND MUCH OF SOUTHWEST IOWA. IAZ069-079-080-090-091-151700- /O.UPG.KOAX.FW.A.0003.150315T1700Z-150316T0100Z/ /O.NEW.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ /O.EXA.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- 348 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTHWEST IOWA... ...FIRE WEATHER WATCH IS ALSO POSTED FOR MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE POTENTIAL FOR SIMILAR CONDITIONS MONDAY AFTERNOON. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. * WINDS...WILL BECOME SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH DURING THE AFTERNOON. * RELATIVE HUMIDITY...WILL DROP INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IAZ056-151700- /O.UPG.KOAX.FW.A.0003.150315T1700Z-150316T0100Z/ /O.EXA.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ SHELBY- 348 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 056 SHELBY. * WINDS...WILL BECOME SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH DURING THE AFTERNOON. * RELATIVE HUMIDITY...WILL DROP INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ051>053-065>068-078-088>093-151700- /O.NEW.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ /O.CON.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 348 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL AND SOUTHEAST NEBRASKA... ...FIRE WEATHER WATCH IS ALSO POSTED FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CONTINUED THE RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY FROM NOON TODAY TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE POTENTIAL FOR SIMILAR CONDITIONS MONDAY AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS... FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY... FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER... FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...WILL BECOME SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH DURING THE AFTERNOON. * RELATIVE HUMIDITY...WILL DROP INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-151700- /O.CON.KOAX.FW.W.0003.150315T1700Z-150316T0100Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- 348 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN NEBRASKA... * WINDS...WILL BECOME SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH DURING THE AFTERNOON. * RELATIVE HUMIDITY...WILL DROP INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
799 WWUS83 KOAX 152038 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 PM CDT SUN MAR 15 2015 ...EXTREME FIRE CONTINUES TODAY AND POTENTIALLY MONDAY... .THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CONTINUE TO CREATE DANGEROUS CONDITIONS FOR FIRES INTO EARLY THIS EVENING. ANY FIRES THAT START WILL QUICKLY BECOME HARD TO CONTROL. SIMILAR CONDITIONS ARE POSSIBLE MONDAY AFTERNOON FOR PARTS OF EASTERN NEBRASKA AND MUCH OF WESTERN IOWA. IAZ043-055-056-NEZ033-034-042>045-050-160445- /O.EXA.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ /O.CON.KOAX.FW.W.0003.000000T0000Z-150316T0100Z/ MONONA-HARRISON-SHELBY-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER- 338 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND WESTERN IOWA... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON AND FIRE WEATHER ZONE 056 SHELBY. IN NEBRASKA...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON AND FIRE WEATHER ZONE 050 BUTLER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. SIMILAR CONDITIONS ARE EXPECTED MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-160445- /O.CON.KOAX.FW.W.0003.000000T0000Z-150316T0100Z/ /O.CON.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- 338 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND WESTERN IOWA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. SIMILAR CONDITIONS ARE EXPECTED MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ011-012-015>018-030>032-160100- /O.CON.KOAX.FW.W.0003.000000T0000Z-150316T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- 338 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
191 WWUS83 KOAX 160057 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 757 PM CDT SUN MAR 15 2015 ...EXTREME FIRE DANGER CONDITIONS POSSIBLE AGAIN MONDAY... .THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS MAY CREATE DANGEROUS CONDITIONS FOR FIRES AGAIN ON MONDAY FOR PARTS OF EASTERN NEBRASKA AND MUCH OF WESTERN IOWA. IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-161000- /O.EXP.KOAX.FW.W.0003.000000T0000Z-150316T0100Z/ /O.CON.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 757 PM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY IN EASTERN NEBRASKA AND WESTERN IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON... FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH MONDAY. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ011-012-015>018-030>032-160200- /O.EXP.KOAX.FW.W.0003.000000T0000Z-150316T0100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- 757 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... WINDS HAVE DECREASED...RELATIVE HUMIDITY HAS INCREASED AND THE FIRE DANGER WILL NOW BE LOWER FOR THE OVERNIGHT PERIOD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:56 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 14, 2:56 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
256 PM CDT SAT MAR 14 2015
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 250 PM CDT SAT MAR 14 2015
A LOW AMPLITUDE UPPER LEVEL RIDGE BUILDING OVER THE CONUS WILL KEEP
DRY CONDITIONS GOING OVER THE NEXT COUPLE DAYS WITH THE ONLY ISSUE
BEING TEMPS AND WIND.
MUCH ABOVE NORMAL TEMPS ON TAP SUNDAY AIDED BY GOOD MIXING OVER THE
REGION PER BUFKIT. LATEST MAV IS GIVING HIGHS AROUND 80 NORTH AND
MID/UPPER 70S SOUTH...WHICH LOOK MUCH MORE REASONABLE THAN COOLER
MET GUIDANCE.
A COLD FRONT DROPS OUT OF CANADA AND INTO THE DAKOTAS/UPPER MIDWEST
EARLY MONDAY MORNING THEN INTO NEB/IA BY LATE AFTN. WILL FOLLOW MAV
AGAIN WITH L70S NORTH AND AROUND 80 SOUTH.
BRUNT OF CAA FILTERS ENVELOPS THE CNTRL PLAINS ON WED. WILL BE
NOTICEABLY CHILLIER WITH HIGHS ONLY TOPPING OUT IN THE
L50S...BUT STILL SLIGHTLY ABOVE NORMAL.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT MAR 14 2015
MAIN ISSUE IS POSSIBLE PCPN WED THRU THURSDAY.
APPEARS NOW THE LATEST ECM/CMC...AND ESPECIALLY THE GFS...ARE
BACKING OFF A BIT PUSHING PCPN ACTIVITY DURING WED/WED NIGHT PDS IN
RESPONSE TO SPEEDING UP DRY AIRMASS FILTERING AND BEST MOISTURE
SOURCE NOW FOUND WELL SOUTH OF THE CWA. NOT CONFIDENT ENOUGH THOUGH
TO PULL CHANCES ALTOGETHER AND PREFER LEAVE TOKEN POPS IN PLACE
SOUTH.
SHOT FOR PCPN ON THURSDAY THEN ASSOCIATED WITH PAC NW SHORTWAVE
MOVING THRU THE REGION. THE ECM IS MOST PROGRESSIVE PUSHING THE WAVE
THRU THE NRN ROCKIES THEN OVER THE DAKOTAS/WRN NEB BY 18Z.
MEANWHILE...GFS/CMC ARE SOMEWHAT SIMILAR WITH TIMING AND HOLD OFF
MOVING IT INTO THE DAKOTAS/WRN NEB UNTIL THURSDAY EVENING. NOT
CONFIDENT WITH ANY OF THE SOLUTIONS TO TRY AND PIN DOWN PCPN TIMING
THAT FAR OUT...THUS PREFER TO JUST BLANKET ENTIRE CWA WITH SMALL
TOKEN POPS.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1224 PM CDT SAT MAR 14 2015
WITH CLEAR SKIES PLANNED...THE AVIATION FORECAST IS A FUNCTION
OF DETERMINING THE WINDS. HIGH PRESSURE OVER THE AREA TODAY WILL
RESULT IN LIGHT AND VARIABLE WINDS...THEN TONIGHT THE HIGH WILL
MOVE EAST OF THE AREA. SOUTH OR SOUTHWEST WINDS WILL DEVELOP EARLY
SUNDAY MORNING...THEN BECOME GUSTY BY LATE MORNING WITH GUSTS OF
20-25 KNOTS.
&&
.FIRE WEATHER...
ISSUED AT 250 PM CDT SAT MAR 14 2015
HAVE DECIDED TO UPGRADE ENTIRE NEB CWA ALONG MONONA/HARRISON
COUNTIES IN IA TO A RED FLAG WARNING ON SUNDAY...WHILE FIRE
WEATHER WATCH REMAINS IN EFFECT OVER THE REMAINDER OF THE IA CWA.
GIVEN COMBINATION OF LOW RH VALUES AROUND 20 PERCENT/GUSTY SW
WINDS/DRY FINE FUELS...CONDITIONS WILL BE QUITE FAVORABLE FOR
WIDESPREAD NEW IGNITION OR CONTROL PROBLEMS DURING THE DAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TO 8 PM CDT SUNDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...RED FLAG WARNING FROM NOON TO 8 PM CDT SUNDAY FOR IAZ043-055.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR IAZ056-069-079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...NIETFELD
FIRE WEATHER...DEEHazardous weather outlook, Mar 14, 3:08 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 PM CDT SAT MAR 14 2015 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>093-151015- MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 308 PM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY A RED FLAG WARNING FOR SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM NOON TO 8 PM CDT ON SUNDAY. ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ056-069-079-080-090-091-151015- SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- 308 PM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A FIRE WEATHER WATCH REMAINS IN EFFECT ON SUNDAY FOR SOUTHWEST WINDS 15 TO 25 MPH AND LOW RELATIVE HUMIDITY. ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGH THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTE3D AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:42 AM CDT | Fire Weather Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 24 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.